Alert archive / Oklahoma / Wind Advisories in 2018

Wind Advisory 2, NWS Norman, OK

January 15, 20189 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this wind advisory at Jan 15, 2018, 11:04 AM CST for 9 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2018, 11:04 AM CST (17:04 UTC)
Expired
Jan 15, 2018, 3:45 PM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Caddo County, OK, Comanche County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 44 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS74 KOUN 151704
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1104 AM CST Mon Jan 15 2018

OKZ021>023-033>038-TXZ083>085-152200-
/O.NEW.KOUN.WI.Y.0002.180115T1704Z-180115T2200Z/
Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Hardeman-Foard-Wilbarger-
Including the cities of Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Quanah, Crowell, and Vernon
1104 AM CST Mon Jan 15 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until 4 PM CST this afternoon. 

* TIMING...through mid-afternoon.

* WINDS...north and northeast 30 to 40 mph, gusts around 45 mph.

* IMPACTS...difficult driving, especially for high profile and
  light weight vehicles.

* OTHER IMPACTS...decreased visibilities in blowing dirt,
  especially near plowed fields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
917 
WWUS74 KOUN 152145
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
345 PM CST Mon Jan 15 2018

OKZ021>023-033>038-TXZ083>085-152245-
/O.CAN.KOUN.WI.Y.0002.000000T0000Z-180115T2200Z/
Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Hardeman-Foard-Wilbarger-
Including the cities of Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Quanah, Crowell, and Vernon
345 PM CST Mon Jan 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Norman has cancelled the Wind
Advisory for portions of western Oklahoma and western sections of
north Texas.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 15, 5:40 AM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 15, 5:40 AM CST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
540 AM CST Mon Jan 15 2018

.DISCUSSION...

&&

.AVIATION...
MVFR ceilings will arrive from the north this morning behind a
cold front. Strong north winds will gust starting a few hours
after the front passes and lasts into tonight. VFR conditions are
expected to return tonight.

&&

.PREV DISCUSSION... /issued 535 AM CST Mon Jan 15 2018/

DISCUSSION...

AVIATION...
MVFR ceilings will arrive from the north this morning behind a
cold front. Strong north winds will gust staring a few hours after
the front passes and lasts into tonight. VFR conditions are
expected to return tonight.

PREV DISCUSSION... /issued 402 AM CST Mon Jan 15 2018/

DISCUSSION...
Very light snow with little accumulation is expected over north
central Oklahoma this morning when a short-wave trough embedded
in the long-wave trough passes over the eastern part of Oklahoma.
Later today there remains a chance for light freezing rain,
sleet, or snow to change to snow this evening in southeastern
Oklahoma as the wave exits that region. It still appears that the
bulk of the precipitation will be to the south and east of this
area. The cold front that will pass coincidentally will bring in
much colder air today. With north winds tonight, wind chill values
in the northern half of Oklahoma will arrive to -5 degrees F. or
less, and an advisory for that hazard is in effect after midnight.
The cold air mass will settle across Oklahoma Tuesday and Tuesday
night with that being the coldest day of the week. Maximum
temperatures in north central OK will be aroudn 20 degrees while
southwest Oklahoma will be just below freezing. Wednesday morning
will be similarly cold to Tuesday, but without much wind. A
strong warming trend starts Wednesday as the long-wave trough from
the southern plains to Hudson Bay is replaced by weaker,
downslope flow from the northwest or west for the second half of
the week. By Saturday a trough from the southwest will have
completely changed the overall pattern and temperatures are
expected to be 15 to 20 degrees above normal. Later Saturday or
Sunday there may be sufficient moisture for a chance of rain in
the eastern half of Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  34  12  22   9 /  10   0   0   0
Hobart OK         37  13  27   9 /  10  10   0   0
Wichita Falls TX  44  20  30  12 /  10  10  10   0
Gage OK           30   6  25   9 /  10   0   0   0
Ponca City OK     32   5  18   4 /  50   0   0   0
Durant OK         44  19  26  12 /  20  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Chill Advisory from midnight tonight to 10 AM CST Tuesday
     for OKZ004>020-024>026.

TX...None.
&&

23/09/09
Hazardous weather outlook, Jan 15, 5:04 AM CST, 6 hours before
Hazardous Weather Outlook
National Weather Service Norman OK
504 AM CST Mon Jan 15 2018

OKZ004>048-050>052-TXZ083>090-151900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
504 AM CST Mon Jan 15 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Winter Weather...
There is a chance of light snow in northern Oklahoma through
midday. In addition, there is a chance of a light mix of freezing
rain, sleet, and snow in southern Oklahoma and western north
Texas this evening and tonight. Travel impacts will be possible in
both areas.

.Fire Weather...
Elevated fire weather conditions are expected over western
Oklahoma and western north Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Cold...
Wind chill values will drop to between 10 below zero and 10
above zero across Oklahoma and north Texas on Tuesday and
Wednesday mornings.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:50 AM CSTWind Chill AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more32 hr

Nearby

Wind Advisories in Oklahoma, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.